Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 2, NWS San Diego, CA

January 15, 2020

NWS San Diego, CA issued this small craft advisory at Jan 15, 2020, 1:33 PM PST. It took effect at Jan 16, 2020, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 1:33 PM PST (21:33 UTC)
In effect from
Jan 16, 2020, 7:00 PM PST
Expired
Jan 16, 2020, 1:53 AM PST
In force
Issued by
NWS San Diego, CA

The text

As transmitted.

937 
WHUS76 KSGX 152133
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
133 PM PST Wed Jan 15 2020

PZZ750-775-160600-
/O.NEW.KSGX.SC.Y.0002.200117T0300Z-200117T1500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
133 PM PST Wed Jan 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM PST
FRIDAY...

* WHAT...Southwest to northwest winds 10-15 kt with occasional
  gusts 20-25 kt.

* WHERE...Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm and Waters from San Mateo point to the 
  Mexican Border Extending 30 to 60 nm out including San 
  Clemente Island.

* WHEN...From 7 PM Thursday to 7 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
946 
WHUS76 KSGX 160701
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1101 PM PST Wed Jan 15 2020

PZZ750-775-161030-
/O.CON.KSGX.SC.Y.0002.200117T0300Z-200117T1500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1101 PM PST Wed Jan 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO
7 AM PST FRIDAY...

* WHAT...Southwest to northwest winds 10-15 kt with occasional
  gusts 20-25 kt.

* WHERE...Waters from San Mateo point to the 
  Mexican Border Extending 30 to 60 nm out including San Clemente 
  Island and Coastal Waters from San Mateo Point to the Mexican 
  Border and out to 30 nm.

* WHEN...From 7 PM Thursday to 7 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
844 
WHUS76 KSGX 160953
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
153 AM PST Thu Jan 16 2020

PZZ750-775-161100-
/O.CAN.KSGX.SC.Y.0002.200117T0300Z-200117T1500Z/
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm-
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
153 AM PST Thu Jan 16 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are not expected to become hazardous tonight into
Friday morning. Isolated wind gusts to 20 kts are still expected.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 1:23 PM PST, 10 minutes earlier.

Area forecast discussion, Jan 15, 1:23 PM PST, 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
123 PM PST Wed Jan 15 2020

.SYNOPSIS...
Onshore flow will continue today bringing cooler than normal
temperatures to the area. A quick moving cold front will impact
Southern California Thursday night into Friday morning, bringing
gusty winds, rain, and mountain snow. While some light precipitation
may linger into Friday morning, mainly in San Diego County, Friday
will be mostly dry. Dry and warm weather is expected through early
next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Mostly clear skies with some high clouds this afternoon. Low clouds
are expected to develop and move inland tonight with more widespread
coverage than the past few nights. Onshore flow will prevail ahead
of an approaching storm system which will help keep temperatures
below normal tomorrow.

Tomorrow evening, a quick moving low pressure system will bring rain
and snow to elevations 5000 ft and above. Some light precipitation
may occur in the afternoon ahead of the storm system, but most
precipitation will fall overnight Thursday and into Friday morning.
Precipitation amounts are expected to decrease from north to south,
with the greatest amounts falling on the coastal slopes of the San
Bernardino County mountains. For Orange and San Bernardino Counties,
rainfall is expected to range from less than one quarter inch near
the coast to one half to one inch on the coastal slopes of the San
Bernardino County mountains. Farther south in San Diego County,
rainfall will generally range from less than one tenth inch near the
coast to one quarter to locally one half inch in the mountains. Less
than a tenth of an inch is expected in the high desert with little,
if any rain expected in the low desert.

Snow levels will lower from around 5500 feet to 5000 feet Thursday
night. Two to four inches of snow are expected in the San Bernardino
County mountains above 5500 feet with local amounts to around six
inches on the higher peaks. A Winter Weather Advisory remains in
effect from Thursday evening through Friday morning for elevations
5500 ft and above in the San Bernardino County mountains. Less than
two inches of snow are possible in the Riverside County mountains.

Gusty southwest winds are expected to develop ahead of the
approaching front Thursday afternoon. Sustained winds of 25 to 35
mph with gusts to 55 mph are expected in the mountains and locally
into the deserts. A Wind Advisory has been issued for the desert
slopes of the San Bernardino, Riverside, and San Diego County
mountains, the high desert, and the San Gorgonio Pass from Thursday
afternoon through Friday morning. Winds will quickly decrease after
the passage of the front.

Global ensembles continue to agree that higher pressure will move
over the west coast beginning Friday. This will spark a warming
trend for Friday through early next week. By mid-week, the high
pressure begins to break down leaving more zonal flow and slightly
cooler inland temperatures.

&&

.AVIATION... 152040Z...Coast/Valleys...Patchy low clouds remain
offshore this afternoon. Low clouds and fog likely returning to
coastal areas after 04Z with bases around 1500 feet MSL becoming
2000-2500 feet MSL around 15Z Thu. Clouds spreading into San Diego
County and southern Inland Empire first, Orange County and northern
Inland Empire later. Only partial clearing is expected after 17Z Thu.

Mountains/Deserts...SCT-BKN high clouds above 15000 feet MSL and
unrestricted vis through tonight.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 7 PM Thursday to 4 AM PST Friday for
     Riverside County Mountains-San Diego County Mountains-San
     Gorgonio Pass Near Banning.

     Winter Weather Advisory from 6 PM Thursday to 4 AM PST Friday
     for San Bernardino County Mountains.

     Wind Advisory from 1 PM Thursday to 4 AM PST Friday for Apple
     and Lucerne Valleys-San Bernardino County Mountains.

PZ...Small Craft Advisory from 7 PM Thursday to 7 AM PST Friday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...CO/SS
AVIATION/MARINE...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:36 AM PSTWinter Weather AdvisorySGXSan Bernardino51 hr
Jan 15, 1:15 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego39 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.